Powered by WebAds

Friday, May 21, 2010

Muscle Aches

Recently, my muscles have been aching.  It started with muscle pain in my thigh.  Now I have muscle aches in both legs and both arms.

My GP thinks the pain might be caused by a deficiency in Calcium and Magnesium.

He gave me pills to take, but I have to take them at least an hour before or an hour after I take any other drugs, because they prevent absorption.

I take chemo three times a day, and pain killers.  I am constantly popping pills.  I try to follow the guidelines (take this chemo without food, take this chemo with....).  It made me crazy for a while, but, thanks to the advice of more experienced pill poppers, I do not get uptight about all the rules anymore and will be flexible.

I cannot be flexible about mixing the Calcium and the Magnesium with the chemo, because I really do need my body to absorb all the chemo.

So, I am constantly looking for windows when I can pop a pill or two....

Meanwhile, I still have all these aches and pains, which make me want to stay in bed all day.

I do not feel like moving, at all.


Please daven (or send happy, healing thoughts) for RivkA bat Teirtzel.

With love and optimism,
RivkA

10 comments:

mikimi said...

I don't have chemo but can relate to popping pills throughout the day and looking at the clock to not "mix" my calcium and my iron.

joanlil said...

I am about to start Xeloda (next week if the white cells are OK) and have been reading your blog with interest. I have colon cancer with metastatic liver and lung tumours. Have been taken off Folfox6 because of bad neuropathy with Oxaliplatin - hoping I don't have the hand foot side effect too bad with the Xeloda

MommaMindy said...

The best calcium I have found for leg aches if by Standard Process Inc., Calcium Lactate, with calcium (250mg) and Manganese (50mg). I rotate that with a calcium/D/K combo from the naturalpath. I feel SO much better with calcium regulated. I find taking the calcium just before bed is a good time, and usually helps me sleep better.

Bernie said...

Oh RivkA I am so sorry you are having these aches and pains, you just don't need any more on your plate right now. I hope the new meds will help and you feel better very soon......:-) Hugs

rickismom said...

Amazing how easily HaKodesh Baruch Hu can put us into bed.....
I can relate to the pains- I get pains in my legs from circulation if I don't walk, and pain in my knees if I do. So I do. Doctor's advice: lose weight. I am , but not fast enough, I guess....
Word verification for this comment is: "respiti", so I hope you will get some respite!

veredroyz said...

BS”D

Dear Rivka,

I found your blog this winter and I have read it since then. I grew up with a mother who have had cancer so I think it is so strong of you to write about it. I do not know what more I shall say. You and your family are in my thoughts and prayers!

Shavuah tov!
Nadja

Liba said...

Oh RivkA, I am sorry. Did your doctor do blood tests to confirm his theory?

I hope you are feeling better soon.

RivkA with a capital A said...

Mikimi -- yup

Joanlil -- sorry to hear that you are part of the club that no one really wants to join. I have had slight neuropathy with the Xeloda, but nothing nearly as bad as I had on Taxol. Buttons are a challenge, as are clasps, and opening plastic bags.

Other than that, it's not too bad.

Make sure to use handcream on your hands and feet, to avoid painful cracking from the dryness that is caused by the Xeloda.

I also have no strength in my hands, but I am not sure if that is a side effect or not.

Good luck and please keep me posted!!


Mindy -- thanks for the advice. I usually take my second dose of Xeloda just before I go to sleep, so I can't take the Calcium at that time. But I will try it on my "week off."

Bernie -- me too. :)

Ricki's Mom -- A week ago, my sister picked me up and took me to the track, at Hebrew U. We walked at my pace, which is pretty slow, but we walked for a kilometer, which is longer than I have walked in a while. It was easier for me to walk there than in my neighborhood, since the track is flat.

We decided to try and walk together more often. She goes several times a week. Meanwhile, for all sorts of reasons, I have not made it back with her. I would like to. I felt really good afterwards, albeit tired.

Nadja -- Thank you for sharing.

Liba -- nothing out of the ordinary... but I know that I should be taking Calcium supplements...

Liba said...

RivkA I would ask for calcium and magnesium blood tests. High calcium can cause symptoms as well and is much more common than low calcium in cancer patients, especially when bone mets are involved.

If you calcium is low you need an endocrinologist helping with this since calcium supplements on their own don't generally raise blood calcium levels. It is hormonally controlled.

I am davening for you.

RivkA with a capital A said...

Liba -- I am supposed to be taking Calcium supplements, but have been lax about it. My Calcium tends to be low, not high, but still within "normal" range.